MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the stent is deployed outside of the sheath.There is a kink to the inner liner 10.5cm from the tip.There is buckling to the inner liner 15mm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 09-nov-2021.It was reported that crossing difficulties and kink occurred.Vascular access was obtained via contralateral approach.The 95% stenosed target lesion was located in the severely tortuous and moderately calcified external iliac artery.Following a 6f introducer sheath was placed, a.035 non-bsc guidewire was crossed the lesion.Pre-dilation was performed resulting to a 60% residual stenosis.A 9x100x75 epic vascular stent was advanced for treatment.However, the device unable to cross the lesion and kink was noted.The procedure was completed without replacing the device.No patient complications were reported.However, device analysis revealed stent deployed outside of the sheath.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12836349
Report Number2134265-2021-14355
Device Sequence Number4950253
Product Code NIO
UDI-Device Identifier08714729805892
UDI-Public08714729805892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0026429711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 035 RADIFOCUS; INTRODUCER SHEATH: 6F PARENT
Patient SexMale